MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012453-08
Medical Device Problem Codes Failure to Fold (1255); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported by the account that extra force was used during removal, as difficulty was experienced.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use stated: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.In this case, it is unknown if the instructions for use (ifu) violation caused or contributed to the reported complaints; therefore, a letter will not be requested for the account.Additionally, the account stated that the balloon was overinflated to 22 atmospheres (atms).It should be noted the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the nc trek rx device is 18 atm; therefore, rbp was exceeded.In this case, it is unknown if the instructions for use (ifu) violation caused or contributed to the reported complaints; therefore, a letter will not be requested for the account.Based on the information provided, a definitive cause for the reported complaints could not be determined.It is unknown if the instructions for use (ifu) violations caused or contributed to the reported complaints.In this case, it is possible that since this is a larger balloon profile, sufficient time was not allowed to fully deflate the balloon before an attempt was made to withdraw the device resulting in the reported distal portion of the balloon was noted to have failed to refold and subsequently resulted in the reported difficulty removing the device; however, a conclusive cause cannot be determined since the device or component were not returned for analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code: 2017 - against resistance.H6: medical device problem code: 2017 - over-expansion.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left main artery.For post-dilatation, the 4x8mm nc trek balloon dilatation catheter (bdc) was inflated four times to 18-22 atmospheres (atm); however, the bdc was attempted to be removed; however, the bdc was not able to be retracted into the guide catheter (gc), and the distal portion of the balloon was noted to have failed to refold.The bdc was able to be forcibly pulled out of the patient.Other unspecified devices were used to continue the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key25153070
Report Number2024168-2026-01942
Device Sequence Number18823958
Product Code LOX
UDI-Device Identifier08717648152054
UDI-Public(01)08717648152054(17)280229(10)50321G1
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012453-08
Device Catalogue Number1012453-08
Device Lot Number50321G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2026
Initial Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown